MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr was stuck on wire.The stenosed target lesion was located in the left anterior descending artery.A 1.50mm rotalink burr and rotawire were selected for use.During the procedure, it was noted that rotawire was stuck at the tail end of the burr catheter and the spring at the back of the rotary grinding head had creases.The burr and wire were removed together as one unit from the patient and the procedure was completed with another of the same device.There were no complications reported, and the patient was stable post procedure.
 
Additional Manufacturer Narrative
A2: age at time of event: 18 years or older.E1.Initial reporter address 1: (b)(6).
 
Additional Manufacturer Narrative
A2 - age at time of event: 18 years or older.E1.Initial reporter address 1: (b)(6).Device evaluated by manufacturer.Inspection of the device did not identify any damages or defects.After destructive testing was performed, inspection revealed that the coil was stretched and kinked at the handshake connection within the sheath.Inspection of the device found no damage or irregularity.The burr housing was dismantled as the handshake connection was not retrievable from the burr housing.The interior components were inspected for damages or defects.Photos depict the strain relief portion of the burr catheter showing a bent and stretched coil confirming the reported kink.
 
Event or Problem Description
It was reported that the burr was stuck on wire.The stenosed target lesion was located in the left anterior descending artery.A 1.50mm rotalink burr and rotawire were selected for use.During the procedure, it was noted that the burr was stuck on wire and the spring at the back of the rotary grinding head had creases.The burr and wire were removed together as one unit from the patient and the procedure was completed with another of the same device.There were no complications reported, and the patient was stable post procedure.

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20577492
Report Number2124215-2024-66098
Device Sequence Number8508387
Product Code MCX
UDI-Device Identifier08714729185857
UDI-Public08714729185857
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2025
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0031283459
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale